Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 23, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 30, 2010, 3:30 PM CDT for Perry County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2010, 3:30 PM CDT (20:30 UTC)
- Expired
- May 30, 2010, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
719
WGUS54 KOHX 302030
FFWOHX
TNC135-302330-
/O.NEW.KOHX.FF.W.0023.100530T2030Z-100530T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
330 PM CDT SUN MAY 30 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PERRY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LINDEN...
* UNTIL 630 PM CDT
* AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINDEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF LOCALLY 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3548 8803 3549 8799 3551 8797 3558 8801
3575 8798 3570 8774 3567 8774 3565 8771
3553 8770 3545 8803
$$
JOHNSTONEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:14 PM CDT, 16 minutes earlier.
Area forecast discussion, May 30, 3:14 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 314 PM CDT SUN MAY 30 2010 .DISCUSSION... UL LOW CONTINUES TO SPIN OVER NORTH MS...WHILE DRAWING DEEPER MOISTURE FURTHER NORTH. AIRMASS REMAINS UNSTABLE...WITH ISO-SCT CONVECTION BREAKING OUT ACROSS MUCH OF THE CWA...WITH MORE ACROSS AL WORKING NORTH. UL CLOSED LOW WILL OPEN UP AND WORK SLOWLY EAST/NORTHEAST ACROSS THE REGION AS TROUGH AXIS LATER TONIGHT THROUGH LATE MONDAY. DEEP MOISTURE WILL CONTINUE TO SURGE INTO THE AREA AHEAD OF MOVING UL TROUGH/LOW... PRODUCING SCT-NUM SHWRS/STORMS IN THE PROCESS. SHWRS/STMS EXPECTED TO REMAIN SCT TONIGHT BUT BECOME NUM ON MONDAY AS LOW/TROUGH AXIS APPROACHES AND PASSES BNA LATE IN THE DAY. TROUGH AXIS TO BE JUST WEST OF CSV BY 00Z TUES...AND OVER TO EAST TN BY 12Z. CONDITIONS WILL SLOWLY DRY BUT DEEPER MOISTURE WILL LINGER BEHIND...KEEPING THE CHANCE OF SHWRS/STMS RUNNING WELL INTO TUESDAY AS WEAK SFC/LL BOUNDARY MOVES THROUGH IN THE MORNING. THE REGION MOVES INTO A MORE ISOLATED CONVECTION TYPE ENVIRONMENT ON WEDNESDAY BUT THAT DOES NOT LAST LONG AS A CDFNT AND UL TROUGH MOVE INTO THE MS RIVER VALLEY LATER THURSDAY...THEN MOVES ACROSS THE CWA AND EAST LATE THURSDAY NIGHT INTO FRIDAY. PCPN AGAIN EXPECTED TO BECOME SCT-NUM THROUGH THAT PERIOD BUT BECOME MINIMAL AGAIN THROUGH THE WEEKEND AS STORMS TRACK REMAINS NORTH/WEST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 83 68 87 / 50 60 30 30 CLARKSVILLE 66 83 66 87 / 40 60 30 30 CROSSVILLE 64 77 64 80 / 40 60 50 50 COLUMBIA 68 84 68 87 / 50 60 30 30 LAWRENCEBURG 67 84 67 87 / 50 60 30 30 WAVERLY 67 84 67 88 / 50 60 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, May 30, 7:19 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 719 AM CDT SUN MAY 30 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-311230- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 719 AM CDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN AFTERNOON HEAT TODAY...AS A LOW PRESSURE SYSTEM APPROACHES. ISOLATED SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL...STRONG WINDS AND HEAVY DOWNPOURS. MOVEMENT WILL BE SLOW OUT OF THE SOUTHEAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE LOW PRESSURE SYSTEM WILL BE A MAINSTAY INTO MEMORIAL DAY WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED SEVERE STORMS REMAIN POSSIBLE...WITH LARGE HAIL...STRONG WINDS AND HEAVY DOWNPOURS. AN WEAKENING COLD FRONT ON TUESDAY WILL MEAN LESS COVERAGE...AND THINGS WILL CONTINUE TO QUIET DOWN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 17/MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:53 PM CDT | Areal Flood Advisory | OHX | White | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.